Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 112, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 9, 2018, 2:03 PM EDT for Webster County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2018, 2:03 PM EDT (18:03 UTC)
- Expired
- Jun 9, 2018, 2:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Webster County, GA
The radar
The Ft Rucker radar (KEOX), 103 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
247
WUUS52 KFFC 091803
SVRFFC
GAC307-091830-
/O.NEW.KFFC.SV.W.0112.180609T1803Z-180609T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
203 PM EDT SAT JUN 9 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Webster County in west central Georgia...
* Until 230 PM EDT.
* At 203 PM EDT, a severe thunderstorm was located over Centerpoint,
or near Preston, moving east at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Preston, Weston, Centerpoint, Dumas, Leveretts and Chambliss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3193 8466 3196 8465 3196 8464 3197 8465
3198 8464 3211 8462 3210 8443 3204 8443
3204 8444 3193 8445 3192 8446 3192 8461
TIME...MOT...LOC 1803Z 281DEG 7KT 3201 8456
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:57 PM EDT, 6 minutes earlier.
Area forecast discussion, Jun 9, 1:57 PM EDT, 6 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 157 PM EDT Sat Jun 9 2018 .PREV DISCUSSION... /Issued 343 AM EDT Sat Jun 9 2018/ SHORT TERM /Today through Sunday/... Northern Gulf upper low will continue to dampen and drift northward into the area, which will linger a more moist and conditionally unstable regime through the weekend. Convective development will again be initially diurnally driven for most areas with chance pops for the afternoon and likely pops in the NE mtns for orographic enhancement. We could again see a few strong to severe storms given SBCAPE expected to be close to 2000-2500 J/kg and if stronger updrafts/elevated cores get extra forcing from any converging outflow boundaries later. Sunday looks to be pretty much a repeat of today given little change to the airmass. Temps also will be near normal both days with highs in the upper 80s to low 90s for most areas. Baker LONG TERM /Sunday Night through Friday/... A tropical airmass will remain over the CWA through the long term. Each day will see scattered to possibly numerous thunderstorms, mainly in the afternoon and evening hours. The GFS continues to show a tropical system moving into the northern Gulf by the end of the week, however the ECMWF and Canadian are showing a H5 High over the southeast with no tropical system. Will maintain a ECMWF/Canadian solution. 17 && .AVIATION... 18Z Update... Generally VFR conditions expected through the period. Afternoon convection has initiated and expect the main period of TS concern to be through 02Z. For now have TEMPO TS with VRB10G20KT for 18-22Z, but this will need to be adjusted through the afternoon. Repeat expected for Sunday, so have already added PROB30 for Sunday afternoon at KATL. Winds have shifted west and are expected to stay W-NW at 6kt or less. Patchy MVFR visibilities are possible after 08-10Z. //ATL Confidence...18Z Update... High on all elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 89 69 90 70 / 30 30 30 30 Atlanta 88 71 88 71 / 40 40 40 40 Blairsville 83 63 84 65 / 60 40 40 30 Cartersville 88 68 89 69 / 40 30 30 30 Columbus 90 72 90 72 / 40 30 50 40 Gainesville 86 68 88 70 / 40 30 30 30 Macon 90 70 91 70 / 40 30 40 30 Rome 89 68 90 69 / 40 20 40 40 Peachtree City 89 68 89 69 / 40 30 50 40 Vidalia 89 71 91 72 / 30 30 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....17 AVIATION...31
Hazardous weather outlook, Jun 9, 11:56 AM EDT, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1156 AM EDT Sat Jun 9 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1156 AM EDT Sat Jun 9 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms can be expected this afternoon and into this evening. A few storms could be strong, although a severe storm is not out of the question, with the main hazards being gusty winds, frequent lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday... There is a chance of thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong with gusty winds, frequent lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 9, 1:36 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
136 PM EDT SAT JUN 9 2018
GAZ052-091800-
Heard GA-
136 PM EDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR HEARD COUNTY UNTIL 200 PM EDT...
At 136 PM EDT...a strong thunderstorm was over Centralhatchee, or
near Franklin...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Franklin, Centralhatchee, Corinth, Roosterville and Plant Wansley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3343 8522 3343 8502 3328 8496 3328 8495
3326 8495 3323 8494 3320 8499 3326 8524
TIME...MOT...LOC 1736Z 275DEG 12KT 3335 8515
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:36 PM EDT | Special Weather Statement | FFC | Heard | 24 min |
| Jun 9, 1:53 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard | 52 min |
| Jun 9, 2:29 PM EDT | Special Weather Statement | FFC | Marion | 46 min |
| Jun 9, 2:32 PM EDT | Special Weather Statement | FFC | Webster | 43 min |
| Jun 9, 2:44 PM EDT | Special Weather Statement | FFC | Coweta | 46 min |
| Jun 9, 2:48 PM EDT | Special Weather Statement | FFC | Sumter | 42 min |
| Jun 9, 2:50 PM EDT | Special Weather Statement | FFC | Stewart | 40 min |
| Jun 9, 2:59 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 46 min |
| Jun 9, 3:01 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Stewart, Webster | 44 min |
| Jun 9, 3:19 PM EDT | Special Weather Statement | FFC | Fayette | 41 min |
| Jun 9, 3:33 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 42 min |
| Jun 9, 3:51 PM EDT | Special Weather Statement | FFC | Spalding | 39 min |
| Jun 9, 4:03 PM EDT | Special Weather Statement | FFC | Crisp | 42 min |
| Jun 9, 4:16 PM EDT | Special Weather Statement | FFC | Muscogee | 44 min |
| Jun 9, 4:19 PM EDT | Severe Thunderstorm Warning | FFC | Muscogee | 41 min |
| Jun 9, 4:20 PM EDT | Special Weather Statement | FFC | Harris | 25 min |
| Jun 9, 4:48 PM EDT | Special Weather Statement | FFC | Harris | 27 min |
| Jun 9, 4:56 PM EDT | Special Weather Statement | FFC | Upson | 34 min |
| Jun 9, 5:18 PM EDT | Special Weather Statement | FFC | Laurens | 27 min |
| Jun 9, 5:27 PM EDT | Special Weather Statement | FFC | Wilcox | 48 min |
| Jun 9, 6:17 PM EDT | Special Weather Statement | FFC | Crawford | 43 min |
| Jun 9, 6:42 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Wheeler | 48 min |
| Jun 9, 7:04 PM EDT | Special Weather Statement | FFC | Bibb | 41 min |
| Jun 9, 7:34 PM EDT | Special Weather Statement | FFC | Jefferson | 26 min |
| Jun 9, 7:46 PM EDT | Special Weather Statement | FFC | Jones | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.